A (5/3+epsilon)-approximation for strip packing

Harren, Rolf, Jansen, Klaus, Praedel, Lars and van Stee, Rob (2014) A (5/3+epsilon)-approximation for strip packing Computational Geometry-Theory and Applications, 47 (2). pp. 248-267.

Full text not available from this repository.

Abstract

We study strip packing, which is one of the most classical two-dimensional packing problems: given a collection of rectangles, the problem is to find a feasible orthogonal packing without rotations into a strip of width 1 and minimum height. In this paper we present an approximation algorithm for the strip packing problem with absolute approximation ratio of 5/3 + epsilon for any epsilon > 0. This result significantly narrows the gap between the best known upper bound and the lower bound of 3/2; previously, the best upper bound was 1.9396 due to Harren and van Stee. (C) 2013 Elsevier B.V. All rights reserved.

Document Type: Article
Additional Information: Times Cited: 0 B 12th International Symposium on Algorithms and Data Structures (WADS) AUG 15-17, 2011 New York Univ, Polytechn Inst, New York, NY 0
Research affiliation: OceanRep > The Future Ocean - Cluster of Excellence
Kiel University
Refereed: Yes
ISSN: 0925-7721
Projects: Future Ocean
Date Deposited: 30 Mar 2015 12:19
Last Modified: 01 Aug 2018 09:03
URI: http://eprints.uni-kiel.de/id/eprint/27708

Actions (login required)

View Item View Item